Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Guinea Pig
An_250631 posted:
Diagnosed 3 years ago, on and off of many drugs, found something that works, fentanyl patches, oxycodone for breakthrough and Lyrica. Dr and I decided together to lower the oxycodone dose, and I am SUFFERING! Normal pain, fatigue and now increased joint pain, especially in my knees, feeling lots of anxiety and crying easily. It's been 3 weeks since I tapered down the dose, so the Dr. Says I shouldn't be feeling any of this. Advice?
roniedea responded:
Opioids is a tricky subject! I've been fighting doctors for 8 yrs. now about the fact that I have tried everything else for my pain and only because nothing else worked I tried pain meds and they worked for me. However, ever since then I have had to fight everyone to keep the only thing that gives me any relief from my constant serious pain. They keep trying to tell me that they shouldnt work for fibro, but they do work for me. All that did was convince me that I have more going on than just fibro, and I insisted on more testing. Come to find out I was right, they found out that I also have s.p.s. and part of the treatment for that IS pain medication! My best advice is not to let the doctors tell you what works for you, just keep trying other less addictive things cause something may yet turn up that works for you that is less contravertial(?) and doesnt have as much stygma attached to it. But for now, use what works to keep you functioning cause once you lay down and give up, youre down for good! Good luck, ronie
BetteK replied to roniedea's response:
An and Ronie,

About 20 years ago (the day my doc saw me at major flare time) I started on fentanyl patches. For many years they were alternated with oxycontin. The big question was, "What will you do when you decide to stop the medication?" I had already been in pain for 20 years and couldn't imagine a time when I would ever go off opioids.

Well, the worst of the pain is at L4. I get nerve blocks there every 3 months. I don't need opioids. Going off was a step-down process, but my choice. The worst part was going from the lowest dose of oxycontin to none. Nights were horrible with the creepy crawlies, like you itched on the inside of your skin. I used ambien for 4 nights in a row. That was it.

If I ever need opioids in the future, I will find a doctor who is willing to prescribe them. (The first prescriber was 90 miles away!) But, honestly, I don't think it should be a problem for any legitimate pain patient to get the medical help needed. Basic humanity and compassion demand it.

Ronie, you may have to find a different doc, but first make sure your current one sees you on a really bad day.Seeing is believing. Without seeing you in a flare, your doc may not believe the extent of your pain.


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
395 of 422 found this helpful